Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 22, 2010, 6:43 PM CDT for Pecos County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2010, 6:43 PM CDT (23:43 UTC)
- Expired
- May 22, 2010, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 151 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
876 WFUS54 KMAF 222343 TORMAF TXC371-230015- /O.NEW.KMAF.TO.W.0019.100522T2343Z-100523T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 643 PM CDT SAT MAY 22 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM CDT * AT 640 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO OVER WEST CENTRAL PECOS COUNTY...OR 22 MILES WEST OF FORT STOCKTON...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN PECOS COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACES TO BE DURING A TORNADO IS IN A BASEMENT OR AN UNDERGROUND SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE... SEEK SHELTER ON THE LOWEST FLOOR OF A STRONG BUILDING. MOVE INTO AN INTERIOR HALLWAY OR CLOSET AWAY FROM WINDOWS. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. IF IN MOBILE HOMES OR VEHICLES... EVACUATE THEM AND MOVE TO A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3107 10319 3083 10303 3071 10328 3087 10339 TIME...MOT...LOC 2343Z 237DEG 14KT 3084 10324 $$
2 follow-up statements
798 WWUS54 KMAF 222353 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 653 PM CDT SAT MAY 22 2010 TXC371-230015- /O.CON.KMAF.TO.W.0019.000000T0000Z-100523T0015Z/ PECOS TX- 653 PM CDT SAT MAY 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST CENTRAL PECOS COUNTY... AT 649 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO STILL ON THE GROUND APPROXIMATELY 10 MILES WEST OF US 67. THIS TORNADO IS MOVING TOWARD BELDING AT 10 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...BELDING. PERSONS TRAVELING ON US 67 SOUTH OF I-20 SHOULD SEEK SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE... SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT... SEEK SHELTER IN A CULVERT... DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3107 10319 3083 10303 3071 10328 3087 10339 TIME...MOT...LOC 2352Z 268DEG 10KT 3083 10324 $$
082 WWUS54 KMAF 230005 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 705 PM CDT SAT MAY 22 2010 TXC371-230015- /O.CON.KMAF.TO.W.0019.000000T0000Z-100523T0015Z/ PECOS TX- 705 PM CDT SAT MAY 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST CENTRAL PECOS COUNTY... AT 701 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THE TORNADO HAS BECOME RAIN WRAPPED. THIS TORNADO WAS LOCATED OVER WEST CENTRAL PECOS COUNTY ABOUT 24 MILES WEST SOUTHWEST OF FORT STOCKTON...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...WEST CENTRAL PECOS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVACUATE MOBILE HOMES AND SEEK SAFETY IN A STURDY REINFORCED BUILDING OR AN UNDERGROUND SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3107 10319 3083 10303 3071 10328 3087 10339 TIME...MOT...LOC 0004Z 292DEG 4KT 3079 10326 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 22, 6:21 PM CDT, 22 minutes earlier.
Area forecast discussion, May 22, 6:21 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT SAT MAY 22 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
STRONG SOUTH SFC WINDS WILL CONTINUE THRU THE OVERNIGHT HOURS IN
RESPONSE TO A TROUGH OVER EAST CENTRAL CO...AIDED BY A 50+KT LLJ
PROGGED TO DEVELOP AFTER SUNSET. LATEST NAM PBL MOISTURE SURGES
BACK INTO THE CWA OVERNIGHT...W/SOUNDINGS SUGGESTING LIFR STRATUS
CIGS AT KMAF NEAR 12Z. KHOB/KFST LOOK TO REMAIN VFR ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
44Hazardous weather outlook, May 22, 1:21 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 22 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 22 2010 /1221 PM MDT SAT MAY 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE MID EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN CORRIDOR THIS AFTERNOON AND EVENING. SINGLE DIGIT RELATIVE HUMIDITIES AND SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH CAN BE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE PERMIAN BASIN...TRANS PECOS AND THE EASTERN BIG BEND AREAS. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA FROM SUNDAY THROUGH THE END OF NEXT WEEK. THOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER WILL BE LOW...A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR MONDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 22, 5:50 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 PM CDT SAT MAY 22 2010 TXZ058-067-075-222315- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 550 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF COYANOSA AT 551 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, May 22, 6:00 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 PM CDT SAT MAY 22 2010 TXZ075-222330- PECOS- 600 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL PECOS COUNTY UNTIL 630 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL PECOS COUNTY AT 559 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WAS LOCATED OVER I-20 APPROXIMATELY 20 MILES TO THE WEST OF FORT STOCKTON. PERSONS TRAVELING WEST FROM FORT STOCKTON SHOULD BE PREPARED TO ENCOUNTER THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| May 21, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 46 min |
| May 21, 7:23 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| May 21, 8:04 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 56 min |
| May 21, 8:07 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 113 min |
| May 21, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 52 min |
| May 21, 10:47 PM CDT | High Wind Warning | MAF | Ector, Midland | 2 hr |
| May 22, 6:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.